MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-060-120-P6
Medical Device Problem Codes Material Separation (1562); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separations were able to be confirmed.The reported mechanical jam was unable to be confirmed.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device (stent previously deployed).Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the 90% stenosed and steep anatomy resulted in preventing the shaft lumens from moving freely; thus resulting in the reported mechanical jam and the reported activation/deployment failure.Interaction/manipulation of the compromised device resulted in the reported tip and shaft material separations/noted tip/tip lumen/tip jacket material separations.As reported, the nose cone, partially deployed stent, and separated portions were retrieved from the patient anatomy via cut down with nothing remaining in the patient and an unspecified stent was used to complete the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure performed was to treat a popliteal and superficial femoral artery that is 90% stenosed.An unspecified 5mm balloon was used to prepare the vessel at nominal pressure for 2 minutes.Halfway during the deployment, the 6.0x60mm supera self-expanding stent would not advance when moving the thumbslide.The deployment lock and stent lock were both in the open position with the stent partially deployed, when both the nose cone and shaft broke off in the patient.The nose cone, partially deployed stent, and separated portions were retrieved from the patient anatomy via cut down with nothing remaining in the patient.An unspecified stent was used to complete the procedure.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22925718
Report Number2024168-2025-09261
Device Sequence Number9235949
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public(01)08717648211805(17)261031(10)4111361
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number4111361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown